MAUDE Adverse Event Report: COVIDIEN POWERCROSS 018; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN POWERCROSS 018; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB18W030120150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a powercross pta balloon for the treatment of a moderately calcified, slightly tortuous lesion in the mid popliteal artery.Lesion exhibited 80% stenosis.It was reported that resistance was encountered when advancing the device, but excessive force was not used.Device did not pass through a previously deployed stent.A longitudinal balloon burst is reported at a pressure of 13atms during inflation.All fragments were retrieved and a new balloon was used to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation summary: the powercross device was received.No ancillary devices were included.The powercross was inspected and damage to the catheter was observed.The distal end of the catheter showed the catheter was fractured and separated.The distal segment of the catheter was not returned.The fracture face showed the catheter material twisted/stretched.A radial balloon tear was noted approximately 7cm and 9cm from the distal end of the catheter.The proximal end of the balloon was located approximately 16cm from the end of the catheter.No marker bands were identified, the condition the unit was received indicates the inner assembly/tip of the catheter was stretched out and fractured proximal to the marker bands of the unit.The catheter length measured from the fractured tip to the strain relief was approximately 154cm.An accurate account of the actual working length could not be obtained due to the observed damage.Area of the outer assembly stretching was noted from 59-63cm.The balloon showed 2 radial tears and the catheter fractured at the distal end.The distal end which fractured from the remaining portion of the returned catheter was not included in the returned contents.If information is provided in the future, a supplemental report will be issued.

Brand Name
POWERCROSS 018
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6776192
Report Number2183870-2017-00339
Device Sequence Number187099
Product Code LIT
UDI-Device Identifier00821684046654
UDI-Public00821684046654
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2017
Device Catalogue NumberAB18W030120150
Device Lot NumberA119418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2017
Initial Date Received by Manufacturer 07/11/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR